The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (173 KB) | Metadata | Table of Contents | ZAA summary
Volume 21, Issue 4, 2002, pp. 1055–1060
DOI: 10.4171/ZAA/1126

Published online: 2002-12-31

An Extended Cauchy-Kovalevskaya Problem and its Solution in Associated Spaces

Kiyoshi Asano[1] and Wolfgang Tutschke[2]

(1) Kyoto University, Japan
(2) Technische Universität Graz, Austria

The classical Cauchy-Kovalevskaya problem with holomorphic intial functions is uniquely solvable provided the right-hand sides of the differential equations are holomorphic in their variables, i.e., they transform holomorphic functions into holomorphic functions. Moreover, the solutions depend holomorphically on the space-like variables. A far-reaching generalization of the Cauchy-Kovalevskaya Theorem is its abstract version which considers an abstract operator equation in a scale of Banach spaces where the behaviour of complex derivatives at the boundary is expressed by a certain mapping property of the operator under consideration in the underlying scale. Another generalization of the Cauchy-Kovalevskaya Theorem replaces the space of holomorphic functions by another so-called associated space which is defined by an elliptic operator. Making use of this second approach, the present short note solves an extended Cauchy-Kovalevskaya problem in which an initial value problem is combined with an implicit equation.

Keywords: Equivalent integro-differential equations, weighted Banach spaces, interior estimates

Asano Kiyoshi, Tutschke Wolfgang: An Extended Cauchy-Kovalevskaya Problem and its Solution in Associated Spaces. Z. Anal. Anwend. 21 (2002), 1055-1060. doi: 10.4171/ZAA/1126